Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 12, NWS North Platte, NE

March 16, 202624 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 16, 2026, 11:30 AM MDT for 24 counties in Nebraska. It took effect at Mar 17, 2026, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2026, 11:30 AM MDT (17:30 UTC)
In effect from
Mar 17, 2026, 10:00 AM MDT
Expired
Mar 17, 2026, 8:00 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

772 
WWUS83 KLBF 161730
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1230 PM CDT Mon Mar 16 2026



NEZ204-206-209-210-219-170130-
/O.NEW.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
1230 PM CDT Mon Mar 16 2026 /1130 AM MDT Mon Mar 16 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY 
FOR MUCH OF WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for strong winds and low relative humidity, which is
in effect from 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ 
Tuesday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* TEMPERATURES...Up to 71.

* LIGHTNING...None expected

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
886 
WWUS83 KLBF 170440
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1140 PM CDT Mon Mar 16 2026


NEZ204-206-209-210-219-180200-
/O.CON.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
1140 PM CDT Mon Mar 16 2026 /1040 PM MDT Mon Mar 16 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 74.

* LIGHTNING...None expected

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
025 
WWUS83 KLBF 170708
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
208 AM CDT Tue Mar 17 2026

...NEW FIRE WEATHER WATCH ISSUED FOR PORTIONS OF WESTERN NEBRASKA
WEDNESDAY IN ADDITION TO RED FLAG WARNING IN PLACE FOR TUESDAY...

NEZ204-206-210-171930-
/O.NEW.KLBF.FW.A.0007.260318T1700Z-260319T0100Z/
/O.CON.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
208 AM CDT Tue Mar 17 2026 /108 AM MDT Tue Mar 17 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
WEST CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch for strong winds and low relative humidity, which 
is in effect from Wednesday afternoon through Wednesday evening.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 210 Frenchman Basin.

* TIMING...For the Red Flag Warning: 11 AM CDT /10 AM MDT/ to 9 PM
  CDT /8 PM MDT/ Tuesday. For the Fire Weather Watch: 12 PM CDT
  /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph Tuesday.
  Northwest 10 to 20 mph with gusts up to 30 mph Wednesday.

* RELATIVE HUMIDITY...As low as 20 percent Tuesday. As low as 15
  percent Wednesday.

* TEMPERATURES...Upper 60s to middle 70s Tuesday. Upper 70s to
  lower 80s Wednesday.

* LIGHTNING...None expected either day.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ209-219-171930-
/O.CON.KLBF.FW.W.0012.260317T1600Z-260318T0200Z/
Loup Rivers Basin-Loess Plains-
208 AM CDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains.

* TIMING...11 AM CDT to 9 PM CDT Tuesday

* WINDS...West 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Upper 60s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMJ
847 
WWUS83 KLBF 171906
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
206 PM CDT Tue Mar 17 2026

NEZ204-206-210-180315-
/O.UPG.KLBF.FW.A.0007.260318T1700Z-260319T0100Z/
/O.NEW.KLBF.FW.W.0013.260318T1700Z-260319T0100Z/
/O.CON.KLBF.FW.W.0012.000000T0000Z-260318T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
206 PM CDT Tue Mar 17 2026 /106 PM MDT Tue Mar 17 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
WESTERN AND PORTIONS OF SOUTHWEST NEBRASKA... 

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITY FOR WESTERN AND PORTIONS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for strong winds and low relative humidity, which is
in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
Wednesday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 210 Frenchman Basin.

* TIMING...Red Flag Warning in effect through 9 PM CDT /8 PM MDT/
  this evening. For Wednesday the Red Flag Warning is in effect 
  from 12 PM CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Up to 77.

* LIGHTNING...None expected either day.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-180315-
/O.NEW.KLBF.FW.W.0013.260318T1700Z-260319T0100Z/
/O.CON.KLBF.FW.W.0012.000000T0000Z-260318T0200Z/
Loess Plains-
206 PM CDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL
NEBRASKA...


...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT 
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL
NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for strong winds and low relative humidity, which is
in effect from noon to 8 PM CDT Wednesday.

* AFFECTED AREA...Fire Weather Zone 219 Loess Plains.

* TIMING...11 AM CDT to 9 PM CDT Tuesday

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 79.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ209-180200-
/O.CON.KLBF.FW.W.0012.000000T0000Z-260318T0200Z/
Loup Rivers Basin-
206 PM CDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH
CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...11 AM CDT to 9 PM CDT Tuesday

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 66.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 5:41 AM MDT, 5 hours 49 minutes earlier. Its key messages:

  • A very cold start this morning, with subzero wind chills across all of western and north central Nebraska.
  • Warmer temperatures return on Tuesday. Another round of warm, dry, and windy conditions, with little to no precipitation, may bring a return of elevated to near critical fire weather conditions Tuesday afternoon.
  • Temperatures continue to trend warmer in the extended, with highs making a run at the upper 80s to near 90F by Friday/Saturday. This will coincide with continued fire weather concerns.
Area forecast discussion, Mar 16, 5:41 AM MDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
641 AM CDT Mon Mar 16 2026

.KEY MESSAGES...

- A very cold start this morning, with subzero wind chills
  across all of western and north central Nebraska.

- Warmer temperatures return on Tuesday. Another round of warm,
  dry, and windy conditions, with little to no precipitation,
  may bring a return of elevated to near critical fire weather
  conditions Tuesday afternoon.

- Temperatures continue to trend warmer in the extended, with
  highs making a run at the upper 80s to near 90F by
  Friday/Saturday. This will coincide with continued fire
  weather concerns.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 150 AM CDT Mon Mar 16 2026

A cold start is expected across the region this morning, as
widespread subzero wind chills are observed across western and north
central Nebraska. Temperatures gradually warm up throughout the day,
with a temperature gradient across the region again. Highs in the
mid 20s to lower 30s are expected across north central Nebraska,
with highs in the lower to mid 40s in southwest Nebraska. Northerly
to northwesterly winds will bring a bit of a bite this afternoon, as
wind chills struggle to get out of the teens across north central
Nebraska. Further south, across the Sandhills and southwest
Nebraska, lighter winds will generally prevent noticeable wind
chills this afternoon, but highs in the 30s to 40s will still be
cool compared to the recent warm wave.

Tonight, a warm front tracks across the northern Plains, tracking
into north central Nebraska and the Sandhills. The front will bring
a switch to westerly winds in its wake, as well as a slight chance
of precipitation tonight into Tuesday afternoon across far northern
Nebraska. Generally expecting precipitation chances to remain along
and north of Highway 20, but not expecting much, if anything at all,
in terms of moisture. In fact, some of the more "optimistic" high
resolution guidance brings one hundredth of an inch to some parts of
far northern Nebraska. Other guidance brings no moisture whatsoever.
With the mostly dry conditions expected, blended in a combination of
the HREF and HRRR solutions to account for the very slight chance of
precipitation, but again, expect very little out of this system.

After the frontal passage, the well advertised warming temperatures
return. By Tuesday, expecting to see anomalous 500 mb heights and
very warm 850 mb temperatures creeping across portions of western
Nebraska. Expecting that portions of southwestern and western
Nebraska push into the mid 70s by Tuesday afternoon, with upper 60s
across the Sandhills. With these warm temperatures, expect afternoon
relative humidity to drop below 25 percent across the Sandhills and
southwest Nebraska. Forecast soundings indicate potential for strong
mixing in the lower levels of the atmosphere, which may bring yet
another round of strong northwesterly winds, with gusts up to 35 mph
Tuesday afternoon. Given this combination of warm, dry, windy
conditions, and little to no precipitation, expect a return of
elevated to near critical fire weather conditions again Tuesday
afternoon. Will be continuing to keep a close eye on conditions
in the next forecast cycle to determine whether fire weather
headlines may be needed or not.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 150 AM CDT Mon Mar 16 2026

Wednesday through the weekend...much warmer temperatures remain on
track for the latter half of the week. Extended ensembles are in
good agreement in planting a +2-3 sigma h5 ridge centered over the
Desert Southwest by mid-week. This feature will continues to shift
east with increasing mid-level heights extending across the central
Rockies onto much of the High Plains. Likewise, ECMWF Extreme
Forecast Index shows positive anomalies for much of western and
central Nebraska by Wednesday, continuing through Saturday with +0.8
or greater each day and non-zero Shift of Tails (SoT). The more
impressive signal appears to be Friday, where values reach +0.9-1.0
and SoT climbs to 1 for portions of south central Nebraska. The
result is daily highs in the 70s and 80s Wednesday and Thursday, or
nearly 25-30F above normal for mid to late March. As it stands now,
the warmest days of the forecast fall on Friday and Saturday,
coinciding with the signals from the EFI. EPS and GEFS probabilities
of surface temperature anomalies exceeding 30F+ climb to 60-80% for
areas along and east of Highway 83 and this matches the timing of
greatest upper-level height anomalies over western Nebraska. Strong
flow crossing the Front Range will promote lee-troughing and
persistent westerly downsloping flow. The result will be highly
anomalous temperatures, low afternoon humidities, and at least
breezy west winds. The Storm Prediction Center continues to
highlight extended fire weather probabilities for Wednesday,
Thursday, and Friday, though these focus over the southern Panhandle
and only potentially clip our far western zones at this time.
Acknowledging limited confidence in precise magnitudes of winds,
expecting increased fire weather concerns for much of the late week.
Ridge breakdown looks likely to begin sometime around the start of
the weekend. This will force a frontal boundary south through the
area and perhaps lead to additional fire weather concerns but
confidence in timing remains limited at this time. Cooler
temperatures appear certain for the start of next week but
precipitation potential remains limited at this time.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 636 AM CDT Mon Mar 16 2026

VFR conditions are expected through the daytime here on Monday
for western Nebraska terminals.

Skies will begin clear but steadily fill in as a disturbance
approaches from the west. Winds this evening will veer to the
south under overcast skies and gusts climbing to around 20
knots. CIGs will continue to drop tonight with low-end VFR and
MVFR criteria setting in by early morning Tuesday. Light
precipitation may approach VTN from the west but should be
delayed to just beyond the end of the valid period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Richie
LONG TERM...NMJ
AVIATION...NMJ
Hazardous weather outlook, Mar 16, 10:28 AM MDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1128 AM CDT Mon Mar 16 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-171630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1128 AM CDT Mon Mar 16 2026 /1028 AM MDT Mon Mar 16 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

The combination of warmer temperatures, dry air, and breezy
northwest winds will lead to elevated fire weather conditions Monday
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Light precipitation including the potential for light snow will
track west to east across northern Nebraska Tuesday morning into
early afternoon. At this time, no accumulations are expected.

Strong westerly winds, well above normal temperatures, and low
afternoon humidity will lead to near-critical fire weather
conditions Tuesday afternoon. Greatest concern is for southwest
Nebraska up through the southern Panhandle.

Well above normal temperatures are likely each day Wednesday through
Saturday. This combined with dry air and breezy west winds will lead
to increased fire weather concerns through the time frame. Continue
to monitor the forecast for the latest thinking regarding this
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.